Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Frequent erections, using blood thinning drug - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hello, is it possible for the blood thinning drug coumadin to cause soft erections?
Doctor :   Hi,
Doctor :  
User :   hello
Doctor :   No,
Doctor :   there is no such side effect encountered with the drug
User :   i took methylprednisolone a week ago for a rash and was coumadin as well
User :   is it possible one of them or the combination could cause it?
User :   i never had this problem before and im quite young so i am baffled
Doctor :   Can explain in detail the problem you had ?

User :   sure, i developed a blood clot in my leg last month and when i got out a week later I developed a rash from the TPA medicine they gave me to dissolve the clot
User :   at this point I was put on oral coumadin and a 6 day dose of methylprednisolone to get rid of this rash
Doctor :   Ok,
Doctor :   What was the exact problem you had after taking the above mentioned drugs ?
User :   a week ago I started getting soft erections
User :   my sex drive feels normal however
Doctor :   I feel there is no relation to the drugs you taking /took

User :   does the methylprednisolone drug affect testosterone levels?
Doctor :   Yes, it does but not to the extent where it can affect the erection
Doctor :   Are you on any other medication ?
User :   i am only on coumadin right now
Doctor :   the Warfarin present in the coumadin decreases the viscosity of the blood , this only can fasten the erection ( theoretically ) but do not induce erections

User :   so even if the blood is thinner it means the erection should still be normal?
Doctor :   the frequency and timing will be normal ,but the transit time for the blood to fill up the spongiosis in the penis may shorten
User :   ok, so this could be a psychological problem?
Doctor :   Could be a considerable cause
User :   ok, thank you
Doctor :   Thanks for consulting
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor